Kentucky, 2007

Tornadoes and Hail in Kentucky, October 18 to 19, 2007

October 18 to 19, 2007 · NWS LMK · 35 events in 23 counties and zones

A cold front with strong upper level support collided with a very moist air mass over the lower Ohio Valley. The result was a widespread outbreak of severe thunderstorms, and six confirmed tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$2.2 million
Crop damage
$60,000
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A cold front with strong upper level support collided with a very moist air mass over the lower Ohio Valley. The result was a widespread outbreak of severe thunderstorms, and six confirmed tornadoes. The storms produced property damage, downed trees and power lines, and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Oct 18, 5:48 PM EST, 20 minutes earlier.

Area forecast discussion, Oct 18, 5:48 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT THU OCT 18 2007

.AVIATION (00Z TAFS):...
DEALING WITH SUPERCELLS FOR THE SHORT TERM ...ESPECIALLY SDF VCNTY.
LATER TONIGHT HAVE TO DEAL WITH LIKELY SQUALL LINE OF TSTMS MOVING
WEST TO EAST ACROSS FA STARTING 4-6Z SDF AND 7-9Z LEX. WILL GO WI
SCT TO BKN SC DEVELOPING FRIDAY MORNING ACROSS NRN KY WITH OUR
REGION BEING ON THE SOUTHERN FRINGES OF THE WRAP AROUND CLOUDINESS
ASSOCIATED WITH DEEP LOW WELL TO OUR NORTH. --21

&&

.MESOSCALE UPDATE...

ORGANIZED SEVERE WEATHER THREAT CONTINUES TO UNFOLD ACROSS THE AREA
THIS AFTERNOON.  CURRENTLY WATCHING A COUPLE OF SUPERCELLS ACROSS
HARRISON COUNTY INDIANA.  THIS WILL AFFECT FLOYD AND CLARK COUNTIES
OF SOUTHERN INDIANA IN THE NEXT HOUR.

ADDITIONAL DISCRETE SUPERCELLS ARE ALSO MOVING NE ACROSS FAR NW
KENTUCKY. THESE STORMS WILL AFFECT HANCOCK KY, PERRY AND CRAWFORD
COUNTIES IN SOUTHERN INDIANA WITHIN THE NEXT 60-90 MINUTES.

FURTHER WEST...CELLS ALONG COLD FRONT CONTINUE TO ORGANIZE WELL.
THIS LINE IS ABOUT AN HOUR AWAY FROM THE WABASH RIVER AND WILL
AFFECT OUR AREA LATER TONIGHT.

-JARVIS

.SHORT TERM (TONIGHT)...

...ORGANIZED SEVERE WEATHER EVENT EXPECTED TONIGHT...

FIRST ORDER OF BUSINESS IS A TORNADO WATCH WHICH WAS ISSUED AT 1840Z
AND RUNS TILL 4Z TONIGHT FOR WRN TWO THIRDS OF CWA.  ATMOSPHERE IS
ON THE RECOVERY FROM THIS MORNINGS CONVECTION. BETTER INSTABILITY
IS STARTING TO NOSE IN FROM THE WSW AS CLOUDS BREAK UP ALLOWING SFC
HEATING. CAPES APPROACHING 1000 J/KG OVER FAR WRN CWA.  THINKING
SCATTERED T-STORMS MAY DEVELOP AHEAD OF THE FRONT EARLY THIS EVENING
OVER WRN CWA WHICH IS IN THE WATCH AREA.  EXPECTING CONVECTION TO
REMAIN WEST AND SOUTH ALONG THE BEST INSTABILITY AXIS UNTIL THEN.

MAIN EVENT STILL ON TRACK FOR TONIGHT.  ONLY MINOR TWEAKS TO THE
GRIDS FOR TONIGHT.  LAPS 50 TO 60 KT BULK SHEAR WILL MAKE QUITE A
FAVORABLE ENVIRONMENT FOR DAMAGING WINDS AS WAS OBSERVED WITH
CONVECTION OVER IL AND MO YESTERDAY AFTERNOON/EVENING. GOOD LL SHEAR
ESPECIALLY OVER WEST CENTRAL KY AND SOUTHERN INDIANA WILL CONTINUE
TO SUPPORT AN ISOLATED TORNADO THREAT.  THINKING IS THAT CELLS WILL
PROBABLY INITIATE OVER WRN KY AND IN/IL EARLY THIS EVENING AND
EVOLVE INTO A SQUALL LINE ESPECIALLY BY THE TIME THE COLD FRONT
REACHES CENTRAL AND ERN PORTIONS OF CWA AROUND 5Z TO 9Z.

BE SURE TO TURN ON YOUR WEATHER RADIOS THIS EVENING TO REMAIN ALERT
OF SEVERE WEATHER UPDATES.

--AML

&&

.LONG TERM (FRI THRU THU)...

WELL BE PUTTING ALL OUR RESOURCES INTO THE POTENTIAL WIDESPREAD
SEVERE EVENT LATER TODAY AND TONIGHT...AND HENCEFORTH WILL BE MAKING
NO OR JUST SUBTLE CHANGES IN THIS PERIOD. STILL LOOKS LIKE A WARM
WEEKEND...TRENDING SIGNIFICANTLY COOLER AT THE START OF THE NEW
WORKWEEK WITH NEXT SIGNIFICANT CHANCE OF RAIN ON MONDAY.

DK

&&

LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Oct 18, 3:00 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT THU OCT 18 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT FOR ALL OF
SOUTH-CENTRAL INDIANA AND MOST OF CENTRAL KENTUCKY...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN
INDIANA AND WEST CENTRAL KENTUCKY EARLY TONIGHT WELL AHEAD OF AN
ADVANCING COLD FRONT. THESE STORMS ARE EXPECTED TO BE SEVERE WITH
THE MAIN THREATS BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...
AND ISOLATED TORNADOES.  DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN
ALSO BE EXPECTED.

A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED LATER
TONIGHT AS THUNDERSTORM CELLS MERGE INTO A SQUALL LINE AHEAD OF THE
APPROACHING COLD FRONT.  THIS LINE IS EXPECTED TO MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY BETWEEN 9 PM EDT TONIGHT AND 3
AM EDT FRIDAY. THE MAIN THREAT FROM THESE SEVERE THUNDERSTORMS WILL
BE DAMAGING STRAIGHT LINE WINDS ALONG WITH DANGEROUS LIGHTNING AND
HEAVY DOWNPOURS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE WITH SOME OF THESE STORMS TONIGHT.

SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT
NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO
ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING
IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR
LATE AT NIGHT.

OUTSIDE OF ALL THUNDERSTORM ACTIVITY...SOUTHERLY WINDS ARE EXPECTED
TO BE VERY GUSTY TONIGHT. GUSTS NEAR 30 MPH WILL BE POSSIBLE ACROSS
THE ENTIRE OUTLOOK REGION...SO MOTORISTS SHOULD USE CAUTION ON
WEST-TO-EAST ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN NEXT MONDAY
AND TUESDAY AS ANOTHER SYSTEM MOVES EAST INTO THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP WATCH FOR SEVERE WEATHER
THIS EVENING INTO THE OVERNIGHT HOURS...AND REPORT ANY SIGNIFICANT
HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE.

AML/DK

In the hours before

Local storm report, Oct 18, 4:40 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     5 SW HAWESVILLE         37.85N 86.82W
10/18/2007                   HANCOCK            KY   LAW ENFORCEMENT

            1 TREE DOWN IN CHAMBERS AREA ALONG WITH PEA SIZE HAIL

&&

LD
Local storm report, Oct 18, 4:43 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 NE JASPER             38.43N 86.88W
10/18/2007  M0.75 INCH       DUBOIS             IN   TRAINED SPOTTER

            HAIL COVERING GROUND

&&

LD
Local storm report, Oct 18, 5:28 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     NEW AMSTERDAM           38.10N 86.28W
10/18/2007  E80 MPH          HARRISON           IN   PUBLIC

&&

LD
Local storm report, Oct 18, 5:39 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     8 S CORYDON             38.10N 86.13W
10/18/2007                   HARRISON           IN   LAW ENFORCEMENT

            NUMEROUS TRESS DOWN

&&

LD
Local storm report, Oct 18, 5:43 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     LANESVILLE              38.24N 85.98W
10/18/2007  E60 MPH          HARRISON           IN   LAW ENFORCEMENT

            1/2 INCH HAIL IN ADDITION

&&

LD
Special weather statement, Oct 18, 5:44 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT THU OCT 18 2007

INZ089-KYZ023-024-190045-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG
544 PM CDT THU OCT 18 2007

...MORE SEVERE THUNDERSTORMS TO AFFECT THE AREA WITHIN THE NEXT HOUR...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERAL STRONG TO SEVERE THUNDERSTORMS ACROSS FAR
NORTHWEST KENTUCKY. THESE STORMS WERE JUST SOUTHWEST OF THE
OWENSBORO AREA AND MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL AFFECT HANCOCK AND PERRY COUNTIES WITHIN THE
NEXT HOUR OR SO. ADDITIONAL THUNDERSTORMS WILL ALSO MOVE THROUGH
THE REGION LATER THIS EVENING.

RESIDENTS OF HANCOCK AND PERRY COUNTIES AS WELL AS SURROUNDING
AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND BE PREPARED TO IMMEDIATE ACTION IF A WARNING IS ISSUED.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR FURTHER DETAILS
AND POSSIBLE WARNINGS.

JARVIS

The radar

The Louisville radar (KLVX), 37 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 6 tornado, 4 hail. Local standard time, as filed.

Hail, Jefferson

When
October 18, 6:08 PM EST
Where
Jefferson County, 2.57 mi NW of Highlands
Measured
1.25 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.257, -85.713

Hail 1.25 inch in diameter fell in the Crescent Hill area with a storm that later produced a brief EF0 tornado farther east.

Thunderstorm Wind, Jefferson

When
October 18, 6:10 PM EST
Where
Jefferson County, 2.1 mi N of Highlands to 1.92 mi N of Highlands
Measured
70 kt (81 mph) estimated gust
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
38.260, -85.687

A gas station awning was damaged and a large oak tree was felled by winds estimated at 70 kts in the Hillcrest area of Louisville.

Tornado, Jefferson

When
October 18, 6:10 PM EST to 6:11 PM EST
Where
Jefferson County, 2.35 mi NW of Highlands to 2.33 mi NNW of Highlands
Rating
EF0
Path length
0.04 mi
Path width
10 yd
Property damage
$3,000
Reported by
NWS Storm Survey
Coordinates
38.258, -85.704

The EF-0 tornado touched down briefly at a grocery store at 2200 Brownsboro Road. It blew out windows in the grocery and in a dry cleaners located in the same structure. A shopping cart corral was blown into a car, and a large power pole was blown down.

Tornado, Hancock

When
October 18, 5:18 PM CST to 5:32 PM CST
Where
Hancock County, 3.22 mi SSW of Utility to 1.29 mi WSW of Hawesville
Rating
EF1
Path length
6.43 mi
Path width
200 yd
Continued into
Daviess, Ky (PAH)
Property damage
$150,000
Crop damage
$50,000
Reported by
NWS Storm Survey
Coordinates
37.830, -86.860

The tornado crossed into Hancock County from Daviess County, KY, near Highway 1389. It continued northeast, with intermittent touchdowns, until it lifted in the southwest outskirts of Hawesville. A mobile home was destroyed along Highway 1389. Several barns and sheds were blown down near the intersection of highways 271 and 1389. Most of the damage, however, was in the form of large trees being uprooted or snapped. The parent thunderstorm crossed into Perry County, IN, where it later produced another tornado to the northeast of Cannelton.

Thunderstorm Wind, Jefferson

When
October 18, 6:48 PM EST to 6:50 PM EST
Where
Jefferson County, 0.79 mi SE of Harrods Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
38.321, -85.621

Trees were downed in the Brownsboro Road area.

Thunderstorm Wind, Meade

When
October 18, 7:25 PM EST
Where
Meade County, Battletown
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
38.070, -86.300

A building along Big Bend Road sustained roof damage. Several trees were downed.

Thunderstorm Wind, Ohio

When
October 18, 7:34 PM CST
Where
Ohio County, Heflin
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
37.500, -87.000

Thunderstorm winds estimated at nearly 70 mph by law enforcement caused unspecified structural damages.

Hail, Ohio

When
October 18, 7:48 PM CST
Where
Ohio County, 0.69 mi N of Jingo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.510, -86.820

Thunderstorm Wind, Shelby

When
October 18, 9:00 PM EST
Where
Shelby County, Bagdad
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.270, -85.050

A few trees were downed.

Tornado, Breckinridge

When
October 18, 8:26 PM CST to 8:33 PM CST
Where
Breckinridge County, 1.35 mi SW of Rosetta to 1.7 mi NE of Rosetta
Rating
EF2
Path length
3.05 mi
Path width
300 yd
Property damage
$300,000
Reported by
NWS Storm Survey
Coordinates
37.786, -86.287

The EF-2 tornado began one mile east northeast of Stinnettsville, and moved to the northeast through Rosetta, where most of the damage occurred. A church was destroyed. A nearby home lost a large section of roof. Two large outbuildings were destroyed. A 16 foot trailer was moved and wrapped around a tree. Winds moved a 4500 pound tractor seven feet. A pickup truck was thrown 75 feet and flipped over. Numerous trees along the tornado path were uprooted or snapped.

Thunderstorm Wind, Trimble

When
October 18, 9:27 PM EST to 9:30 PM EST
Where
Trimble County, 0.69 mi S of Milton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.710, -85.370

Trees and power lines were downed. A trained spotter estimated at 70 mph wind gust.

Thunderstorm Wind, Logan

When
October 18, 8:43 PM CST to 8:46 PM CST
Where
Logan County, Auburn
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.870, -86.700

Trees and power lines were downed.

Thunderstorm Wind, Breckinridge

When
October 18, 8:45 PM CST to 8:52 PM CST
Where
Breckinridge County, 1.09 mi W of Big Spg
Measured
60 kt (69 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.800, -86.170

Power lines were downed.

Tornado, Meade

When
October 18, 9:50 PM EST to 9:55 PM EST
Where
Meade County, 1 mi NNW of Flaherty to 3.25 mi SW of Muldraugh
Rating
EF1
Path length
4.11 mi
Path width
300 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
37.843, -86.077

The tornado touched down a mile north northwest of Flaherty, and lifted near Camp Carlson in the southern portion of Fort Knox. Damage from the tornado was consistent with an EF-1 tornado. Most of the damage was concentrated near the intersection of U.S. 60 and County Road 1882. The Rock Inn sustained roof damage, and a service station canopy was knocked over. The tornado also uprooted large trees along the damage path.

Thunderstorm Wind, Ohio

When
October 18, 8:57 PM CST to 8:59 PM CST
Where
Ohio County, 0.69 mi N of Beaver Dam
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.410, -86.880

Trees and power lines were downed.

Thunderstorm Wind, Meade

When
October 18, 10:07 PM EST
Where
Meade County, Flaherty
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
37.830, -86.070

A tree was blown on to a house. One person was injured.

Thunderstorm Wind, Ohio

When
October 18, 9:15 PM CST
Where
Ohio County, 1.65 mi E of Hartford
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
37.450, -86.890

The roof was blown off a building in Hartford.

Hail, Butler

When
October 18, 9:18 PM CST
Where
Butler County, Logansport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.280, -86.780

Thunderstorm Wind, Jefferson

When
October 18, 10:20 PM EST
Where
Jefferson County, 1.49 mi NNW of Audubon Park
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.220, -85.740

Power lines were downed in several parts of the Louisville Metro area.

Tornado, Bullitt

When
October 18, 10:20 PM EST to 10:26 PM EST
Where
Bullitt County, 0.34 mi E of Hubers to 1.97 mi ENE of Hubers
Rating
EF1
Path length
1.64 mi
Path width
200 yd
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
38.031, -85.694

The tornado damaged two outbuildings near the initial touchdown point. It also downed trees, and the damage pattern of the trees indicated a rotary circulation. At this point the tornado moved out over a wooded and largely inaccessible area, where it may have been on the ground intermittently. Most of the structural damage occurred in about the last three quarters of a mile of the damage path. In this stretch, a few houses had chimney and roof damage. The tornado also knocked down some vertical columns on a porch overhang. The roof was blown off a cinder block garage, and three of the garage walls were collapsed.

Thunderstorm Wind, Logan

When
October 18, 9:28 PM CST to 9:30 PM CST
Where
Logan County, 0.89 mi SW of Russellville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.840, -86.890

Trees were downed.

Thunderstorm Wind, Warren

When
October 18, 9:58 PM CST to 9:59 PM CST
Where
Warren County, 0.89 mi SW of Bowling Green
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.970, -86.440

Trees were downed.

Hail, Grayson

When
October 18, 10:00 PM CST
Where
Grayson County, 0.55 mi E of Caneyville
Measured
1 in hail
Reported by
Public
Coordinates
37.420, -86.490

Thunderstorm Wind, Oldham

When
October 18, 11:00 PM EST
Where
Oldham County, 5.79 mi ENE of Westport
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
38.512, -85.371

Straight line winds destroyed an old barn and uprooted some trees near the Trimble County line.

Thunderstorm Wind, Trimble

When
October 18, 11:00 PM EST
Where
Trimble County, 4.42 mi SSE of Wises Lndg
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
38.511, -85.370

Thunderstorm winds damaged a carport and a chimney at one home, and blew a tree on to another house on the Oldham County line. Minor damage was also sustained to metal sections of nearby outbuildings.

Thunderstorm Wind, Hart

When
October 18, 10:50 PM CST to 10:55 PM CST
Where
Hart County, 0.73 mi SE of Horse Cave to 1.39 mi E of Horse Cave
Measured
70 kt (81 mph) estimated gust
Property damage
$1.5 million
Crop damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.173, -85.910

A large section of roof was blown off the Dart Plant building on U.S Highway 31W. Several tobacco barns and warehouses, and other industrial buildings suffered structural damage on east Main Street.

Thunderstorm Wind, Larue

When
October 19, 12:00 AM EST to 12:03 AM EST
Where
Larue County, 0.55 mi E of Hodgenville
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.570, -85.740

Over a dozen trees were downed in and around Hodgenville.

Thunderstorm Wind, Edmonson

When
October 18, 11:05 PM CST
Where
Edmonson County, Windyville
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
37.220, -86.330

An outbuilding and a home damaged in Windyville.

Thunderstorm Wind, Taylor

When
October 19, 12:30 AM EST
Where
Taylor County, 1.38 mi N of Arista
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
37.390, -85.300

Barns were blown down. The roof was blown off a metal building.

Tornado, Marion

When
October 19, 12:36 AM EST to 12:38 AM EST
Where
Marion County, 0.81 mi SW of Bradfordsville to 0.3 mi SSE of Bradfordsville
Rating
EF0
Path length
0.77 mi
Path width
20 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
37.492, -85.160

The tornado touched down about three quarters of a mile southwest of Bradfordsville near the intersection of Bradfordsville and Thornton Roads. A mobile home was rolled over and two homes suffered shingle damage. An outbuilding also sustained minor damage, and several small trees were downed. From here, the tornado moved east-northeast into Bradfordsville, doing significant tree damage, snapping power poles, and destroying several outbuildings, one of which collapsed onto a speedboat. When the tornado lifted, the parent thunderstorm continued to cause extensive tree damage on the eastern side of Bradfordsville. Structural and tree damage from the tornado was consistent with an EF-0 tornado.

Thunderstorm Wind, Boyle

When
October 19, 1:03 AM EST to 1:06 AM EST
Where
Boyle County, 0.88 mi SE of Danville
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.640, -84.770

Several trees were downed.

Thunderstorm Wind, Garrard

When
October 19, 1:17 AM EST
Where
Garrard County, Lancaster
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
37.620, -84.580

Thunderstorm Wind, Fayette

When
October 19, 1:26 AM EST
Where
Fayette County, 2.29 mi ESE of Jonestown
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.970, -84.460

Thunderstorm Wind, Clark

When
October 19, 1:40 AM EST to 1:42 AM EST
Where
Clark County, 1.49 mi NNW of Winchester
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.000, -84.190

Trees were downed.

Thunderstorm Wind, Madison

When
October 19, 1:56 AM EST to 1:59 AM EST
Where
Madison County, 0.55 mi E of Middletown
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
37.580, -84.290

Trees were blown on to power lines.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyThe tornado archive for Kentucky, 2007Warnings in Kentucky, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 57891, 57937, 62337, 61631, 57939, 60131, 57902, 57893, 62566, 57961, 57920, 57905, 57963, 60130, 57906, 60189, 57908, 57894, 60190, 62568, 57922, 57923, 57897, 62340, 62341, 57913, 57914, 57915, 57916, 60129, 57917, 57924, 57926, 57918, 57919.